Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 34, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 27, 2006, 8:59 PM MST for Greenlee County, Arizona. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2006, 8:59 PM MST (03:59 UTC)
- Expired
- Jul 27, 2006, 10:00 PM MST
- In force
- 61 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Greenlee County, AZ
The radar
The Tucson radar (KEMX), 212 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 280406
FFWTWC
AZC011-280600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
859 PM MST THU JUL 27 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
GREENLEE COUNTY IN SOUTHEAST ARIZONA
* UNTIL 1100 PM MST
* AT 855 PM MST...RAINFALL AMOUNTS FROM 1.00 TO 3.00 INCHES HAVE
EFFECTED MUCH OF GREENLEE COUNTY DURING THE PAST TWO HOURS.
SIGNIFICANT RUNOFF AND STREAM RISES IS CAUSING FLASH FLOODING OVER
MUCH OF THE COUNTY. SEVERAL REPORTS OF ROCK SLIDES AND DEBRIS
FLOWING ACROSS ROADS HAVE BEEN REPORTED. TRAVEL ACROSS MUCH OF THE
COUNTY IS DISCOURAGED. ADDITIONAL THUNDERSTORMS WERE MOVING INTO
NORTHERN GREENLEE COUNTY. THESE STORMS WILL MOVE SOUTH THROUGH THE
NORTHERN PART OF THE COUNTY AND PRODUCE AN ADDITIONAL 0.50 INCHES
OVER THE NEXT TWO HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HANNAGAN
MEADOW...CLIFTON...GUTHRIE...MORENCI AND WARD CANYON.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3377 10906 3378 10924 3369 10945 3306 10945
3284 10924 3279 10906
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WGUS75 KTWC 280529
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1025 PM MST THU JUL 27 2006
AZC011-280600-
GREENLEE AZ-
1025 PM MST THU JUL 27 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM MST FOR
GREENLEE COUNTY...
AT 1019 PM MST...RAINFALL AMOUNTS FROM 1.00 TO 3.00 INCHES HAVE
EFFECTED MUCH OF GREENLEE COUNTY DURING THE PAST THREE HOURS.
SIGNIFICANT RUNOFF AND STREAM RISES IS CAUSING FLASH FLOODING OVER
MUCH OF THE COUNTY. SEVERAL REPORTS OF ROCK SLIDES AND DEBRIS
FLOWING ACROSS ROADS HAVE BEEN REPORTED.
LAT...LON 3377 10906 3378 10924 3369 10945 3306 10945
3284 10924 3279 10906
$$
WEATHER.GOV/TUCSON000 WGUS75 KTWC 280601 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1100 PM MST THU JUL 27 2006 AZC011-280615- GREENLEE AZ- 1100 PM MST THU JUL 27 2006 ...A FLASH FLOOD WARNING FOR GREENLEE COUNTY EXPIRED AT 1100 PM MST... HEAVY RAIN THAT FELL ACROSS THE PARTS OF THE COUNTY EARLIER THIS EVENING HAD END. HOWEVER...FLOWING WASHES AND PONDING ON COUNTY ROADS CAN STILL BE EXPECTED OVERNIGHT. $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:40 PM MST, 6 hours 19 minutes earlier.
Area forecast discussion, Jul 27, 2:40 PM MST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
240 PM MST THU JUL 27 2006
.SYNOPSIS...A SERIES OF DISTURBANCES WILL ROTATE AROUND THE
HIGH PRESSURE SYSTEM FROM THE NORTHEAST...RESULTING IN PERIODS OF
CLOUDINESS AND THUNDERSTORMS. IN ADDITION...DEEPER TROPICAL MOISTURE
WILL FURTHER INCREASE THE CHANCE OF THUNDERSTORMS INTO THE WEEKEND.
&&
.DISCUSSION...WATER VAPOR IMAGERY SHOWS A STRONG SHORTWAVE DIVING
SOUTH THROUGH SOUTHERN COLORADO...NORTHERN NEW MEXICO AND NORTHWEST
ARIZONA. AHEAD OF THIS SYSTEM SATELLITE...RADAR AND LIGHTNING
DETECTION SHOWS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER
A GOOD PORTION OF NEW MEXICO AND DEVELOPING OVER THE MOGOLLON RIM.
AS THE DAY PROGRESSES THE SYSTEM WILL CONTINUE TO PUSH SOUTH AND THE
ACTIVITY ON THE RIM WILL BLOSSOM. EXPECTING A STORM COMPLEX TO
DEVELOP DURING THE LATE EVENING HOURS TONIGHT SIMILAR TO THE PAST
COUPLE OF EVENINGS AND HEAD TO THE SOUTH TOWARD THE CENTRAL AND
SOUTHERN DESERTS WITH SCATTERED TO NUMEROUS SHOWERS AND STORMS IN MY
FORECAST AREA. AS THE UPPER LEVEL SYSTEM CONTINUES TO MOVE SOUTH
OVERNIGHT AND FRIDAY IT WILL MERGE WITH AN INVERTED TROUGH OVER WEST
TEXAS AND NORTHEAST MEXICO AND MOVE WEST INTO ARIZONA ON FRIDAY.
THIS WILL RESULT IN A CONTINUATION OF HEAVY RAINS OVER THE AREA. THE
SYSTEM THAT MOVED THROUGH SOUTHERN ARIZONA OVERNIGHT DUMPED
CONSIDERABLE RAINFALL ACROSS MUCH OF THE AREA. AMOUNTS IN EXCESS OF
ONE INCH OCCURRED IN MANY LOCATIONS WITH SEVERAL AREAS RECEIVING
AMOUNTS IN EXCESS OF 2 TO 3 INCHES. THEREFORE WITH THE ALREADY
SATURATED GROUND FROM RECENT RAINS AND WITH THE IMPULSE EXPECTED TO
MOVE THROUGH TONIGHT AND TOMORROW A FLASH FLOOD WATCH HAS BEEN
ISSUED FROM 8 PM MST THIS EVENING UNTIL 8 PM MST FRIDAY EVENING
ACROSS ALL OF SOUTHEAST ARIZONA.
BY SATURDAY THE INVERTED TROUGH WILL HAVE DRIFTED TO A LOCATION THAT
WILL GENERALLY EXTEND FROM THE NORTHERN GULF OF CALIFORNIA TO THE
FOUR CORNERS REGION. ABUNDANT MOISTURE WILL STILL BE IN PLACE FOR
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE ON
SATURDAY. BY SUNDAY THE TROUGH WILL DRIFT A BIT FARTHER NORTHWEST...
BUT WILL WEAKEN CONSIDERABLY BY THAT TIME. RAIN CHANCES WILL BE A
BIT LESS ON SUNDAY...BUT STILL IN THE SCATTERED CATEGORY. STARTING
ON MONDAY A PACIFIC TROUGH WILL BEGIN TO MOVE TOWARD THE WEST COAST
AND DRIER WESTERLY FLOW COULD MAKE ITS WAY INTO SOUTHERN CALIFORNIA
AND PERHAPS EVEN INTO WESTERN ARIZONA. IF SO...THEN RAIN CHANCES
WILL BE DOWN TO THE ISOLATED TO SCATTERED CATEGORY AND THIS IS WHAT
I HAVE GOING IN THE FORECAST FROM MONDAY THROUGH THURSDAY.
HIGH TEMPS WILL BE AROUND 90 TO THE LOWER 90S THROUGH THE WEEKEND
WHICH IS SEVERAL DEGREES BELOW NORMAL. THEREAFTER HIGHS WILL CLIMB
SLOWLY EACH DAY TO NEAR 100 BY LATE IN THE WEEK WHICH WILL BE BACK
TO NEAR NORMAL. LOWS WILL GENERALLY BE IN THE LOWER TO MID 70S WHICH
IS AT OR SLIGHTLY ABOVE NORMAL.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH AZZ019-029>035
(NORTHERN GREENLEE COUNTY...SOUTHEAST PINAL COUNTY...UPPER GILA
RIVER VALLEY (GRAHAM COUNTY)...WESTERN PIMA COUNTY...TOHONO
OODHAM NATION...EASTERN PIMA COUNTY...SANTA CRUZ COUNTY AND
COCHISE COUNTY) FROM 8 PM MST THIS EVENING UNTIL 8 PM MST
FRIDAY EVENING.
&&
MOLLERE
WEATHER.GOV/TUCSONHazardous weather outlook, Jul 27, 2:52 PM MST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 252 PM MST THU JUL 27 2006 AZZ019-029>035-281400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 252 PM MST THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM MST THIS EVENING THROUGH 8 PM MST FRIDAY EVENING... A STRONG UPPER LEVEL DISTURBANCE CURRENTLY OVER SOUTHERN COLORADO WILL CONTINUE TO PUSH SOUTH OVERNIGHT. THUNDERSTORMS OUT AHEAD OF THIS SYSTEM HAVE ALREADY DEVELOPED ACROSS NORTHERN NEW MEXICO AND ALONG THE MOGOLLON RIM IN ARIZONA. AS THE EVENING PROGRESSES THESE STORMS WILL INTENSIFY AND WILL EVENTUALLY PUSH SOUTH OFF THE HIGHER TERRAIN INTO THE LOWER DESERTS. DURING THE PAST COUPLE OF DAYS SIGNIFICANT RAINFALL HAS OCCURRED OVER SOUTHEAST ARIZONA. LAST NIGHT MANY AREAS WERE ESPECIALLY HARD HIT WITH RAINFALL AMOUNTS WELL IN EXCESS OF ONE INCH IN MANY PLACES...AND SEVERAL LOCATIONS REPORTING AMOUNTS IN EXCESS OF 2 TO 3 INCHES. WITH THE ALREADY SATURATED GROUND FROM THE RAINS DURING THE PAST FEW DAYS ANY ADDITIONAL RAINFALL WILL ONLY EXACERBATE THE SITUATION. IN ADDITION...A FEW OF THE STORMS THAT OCCUR LATE THIS EVENING AND OVERNIGHT COULD BRIEFLY EXCEED SEVERE LIMITS PRODUCING DAMAGING WIND. HOWEVER...FLASH FLOODING WILL BE THE PRIMARY THREAT SINCE THE AIRMASS WAS STABILIZED DUE TO THE COOLING OF THE BOUNDARY LAYER FROM LAST NIGHT AND THIS MORNINGS RAIN AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY. ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM MST THIS EVENING THROUGH 8 PM MST FRIDAY EVENING... TO MAKE MATTERS WORSE...AS THE UPPER LOW OVER COLORADO DROPS SOUTH IT WILL MERGE WITH A TROUGH THAT IS CURRENTLY OVER WEST TEXAS AND NORTHEAST MEXICO. THIS SYSTEM WILL THEN MOVE WEST ACROSS MUCH OF SOUTHERN AND CENTRAL ARIZONA FRIDAY THROUGH SATURDAY. THIS WILL BRING SIGNIFICANT SHOWERS AND THUNDERSTORMS TO THE AREA DURING THAT TIME FRAME WITH THE BEST RAIN CHANCES EXPECTED TO OCCUR FRIDAY AND FRIDAY NIGHT. THEREFORE THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 8 PM MST FRIDAY EVENING. BY SUNDAY AND CONTINUING THROUGH THURSDAY A PACIFIC TROUGH WILL MAKE ITS WAY TOWARD THE WEST COAST AND SOME DRIER AIR IS EXPECTED TO MOVE INTO CALIFORNIA. AS A RESULT...SOME OF THIS DRIER AIR MAY WORK ITS WAY INTO THE REGION. RAIN CHANCES SHOULD BE MUCH LESS THAN WHAT IS EXPECTED DURING THE NEXT COUPLE OF DAYS...BUT ISOLATED TO SCATTERED THUNDERSTORMS ARE STILL EXPECTED. A FEW OF THE STORMS THAT DEVELOP SUNDAY THROUGH THURSDAY COULD BRIEFLY APPROACH OR EXCEED SEVERE LIMITS..BUT ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:03 PM MST | Flash Flood Warning | TWC | Greenlee | 57 min |
| Jul 27, 7:30 PM MST | Severe Thunderstorm Warning | TWC | Greenlee | 45 min |
| Jul 27, 8:01 PM MST | Severe Thunderstorm Warning | TWC | Graham | 44 min |
| Jul 27, 8:41 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 34 min |
| Jul 27, 9:18 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 42 min |
| Jul 27, 11:10 PM MST | Flash Flood Warning | TWC | Graham | 20 min |
| Jul 28, 12:05 AM MST | Flash Flood Warning | TWC | Pima | 115 min |
| Jul 28, 12:53 AM MST | Flash Flood Warning | TWC | Graham, Pinal | 37 min |
| Jul 28, 12:29 PM MST | Flash Flood Warning | TWC | Cochise | 61 min |
| Jul 28, 4:32 PM MST | Flash Flood Warning | TWC | Cochise | 58 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.